Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

Has anyone switched from Citalopram because it stopped working

(18 Posts)
lemisscared Mon 22-Dec-14 11:20:05

I think i have been on it too long? is that possible? My anxiety is getting worse and i think i need a change of meds, or additional meds.

In the past my GP suggested escitalopram??? a more expensive version?

I am really struggling and am heading into ruining christmas for everyone

CaulkheadUpNorth Mon 22-Dec-14 11:24:47

This happened to me. I felt like I sort of plateaued on it. At first the psychiatrist suggested escacitaopram, but instead we went for increasing other medication into the plan (first lorazepam, than quetiapine then lithium). I'm still on the citalopram but these things gave me the lift I needed.

Are you on maximum dose of citalopram?

lemisscared Mon 22-Dec-14 11:33:36

on 20mg citalopram, was on 40 before but DP said i was like a zombie, i don't want to be zoned out, i want to be able to do things again. Im scared that this is it?

GraysAnalogy Mon 22-Dec-14 11:34:37

Yeah it happened with me. I had to change to venlafaxine.

CaulkheadUpNorth Mon 22-Dec-14 11:35:41

who is your prescriber (gp/psychiatrist etc) and will you see them soon?
30mg is a dose, I did that, then moved up to 40mg. I used to be on 60mg but that isn't a prescribed dose now.

Wolfiefan Mon 22-Dec-14 11:36:48

I was on 20mg. Doing really well but then suddenly I wasn't. I upped my dose to 30mg. I'm now doing much better. Back to 20mg and fine. Hoping to drop to 10mg perhaps in the new year.
Can you see your GP ASAP?

lemisscared Mon 22-Dec-14 11:37:42

just GP and i haven't seen here since about june, i felt she let me down over something back then and ive not been back. I was on 40mg before am thinking of just upping it myself

lemisscared Mon 22-Dec-14 11:38:27

The chances of a dr appointment are on par with winning the lottery around here

CaulkheadUpNorth Mon 22-Dec-14 11:40:26

If it was me I would up to 30 first. It depends on if you have enough in to do that?

I've been to the walk in centre before for this sort of thing and they have been great. It's easier than getting a doctors appointment during Christmas time.

pebblepots Mon 22-Dec-14 11:45:21

Can you so a telephone GP appointment? They are sometimes easier to get if your surgery do them.

And yes, to answer your question. I was on 80mg citalopram for a year or so, it was working fine, then all of a sudden I felt it wasn't. I swapped onto setraline.

There are quite a few different options if a higher dose of citalopram doesnt auot you, so do go back to gp. Don't just increase the dose yourself, how will you get enough repeat prescriptions!?

pebblepots Mon 22-Dec-14 11:46:25

By the way, 20mg is pretty low, not surprised it isn't doing much

Wolfiefan Mon 22-Dec-14 11:49:27

See a different GP if you are unhappy?
I really wouldn't mess with the dosage yourself. If you aren't happy with your meds then leaving it six months isn't good. You need to seek advice.

FallenAngel22 Mon 22-Dec-14 11:52:32

I had to change too as it stopped working sadly even after upping the dose. When it was working, it was fabulous and nothing else I've ever been on has come close. I'm 3 weeks into fluoxetine but not noticing any improvement yet.

littleone88 Tue 23-Dec-14 17:24:53

was on 40mg cit then doc increased to 60mg saw mental health team they said such high dose wasnt advised so went back down to 40mg and they added pregabalin 150mg started this week and noticed I dont seem so anxious especially this morning my anxiety syptom is nausea hope you find something that lifts u up bug hugs to you

Carbonel Tue 23-Dec-14 20:31:58

Mine seems to have plateaud too so it is going to be reviewed. Poss moving to venlafaxine but in the meantime am struggling

windchimes23 Tue 23-Dec-14 20:41:57

Think twice before taking Venlafaxine, it's a bugger to get off it. I have done it and would regard it as tough as a benzo withdrawal. Die able but very unpleasant.

I have taken loads of SSRIs and had no problem stopping them, Effexor on the other hand produces proper withdrawal symptoms.

windchimes23 Tue 23-Dec-14 20:42:44

*do-able duh!

pebblepots Sun 28-Dec-14 19:59:07

Gah, 40 mg, not 80

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now